Alert archive / Kansas / Areal Flood Warnings in 2021
Areal Flood Warning 7, NWS Dodge City, KS
NWS Dodge City, KS issued this areal flood warning at Aug 10, 2021, 7:18 PM CDT for Clark County, Ford County, Meade County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2021, 7:18 PM CDT (00:18 UTC)
- Expired
- Aug 10, 2021, 9:58 PM CDT
- In force
- 3 hr
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clark County, KS, Ford County, KS, Meade County, KS
The radar
The Dodge City radar (KDDC), 35 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.3 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 879 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 2566 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
633
WGUS43 KDDC 110018
FLWDDC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Dodge City KS
718 PM CDT Tue Aug 10 2021
KSC025-057-119-110330-
/O.NEW.KDDC.FA.W.0007.210811T0018Z-210811T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark KS-Ford KS-Meade KS-
718 PM CDT Tue Aug 10 2021
The National Weather Service in Dodge City has issued a
* Flood Warning for...
Northwestern Clark County in southwestern Kansas...
Southern Ford County in southwestern Kansas...
Northeastern Meade County in southwestern Kansas...
* Until 1030 PM CDT.
* At 718 PM CDT, Doppler radar indicated heavy rain due to
thunderstorms. Flooding is ongoing or expected to begin shortly in
the warned area. Between 1 and 3 inches of rain have fallen.
* Some locations that will experience flooding include...
Minneola.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3753 10012 3751 10001 3741 10002 3738 10018
3743 10018
$$
GERARD1 follow-up statement
054
WGUS83 KDDC 110258
FLSDDC
Flood Statement
National Weather Service Dodge City KS
958 PM CDT Tue Aug 10 2021
KSC025-057-119-110308-
/O.CAN.KDDC.FA.W.0007.000000T0000Z-210811T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark KS-Ford KS-Meade KS-
958 PM CDT Tue Aug 10 2021
...FLOOD WARNING IS CANCELLED FOR NORTHWESTERN CLARK, SOUTHERN FORD
AND NORTHEASTERN MEADE COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3753 10012 3751 10001 3741 10002 3738 10018
3743 10018
$$
BURGERTWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this areal flood warning went out at Aug 10, 6:46 PM CDT, 32 minutes earlier.
Area forecast discussion, Aug 10, 6:46 PM CDT, 32 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 646 PM CDT Tue Aug 10 2021 ...Updated Aviation Discussion... .SHORT TERM...(This evening through Wednesday) Issued at 244 PM CDT Tue Aug 10 2021 An area of mid level showers south of I-70 was developing and shifting east in the 700 mb confluence zone over central Kansas , a notable radar fine line was also spreading south ahead of this feature and may end up having an impact of where if at all convection is able to develop this afternoon. The Convective allowing models, notably the latest HRRR run shows convection as early as 5 PM around DDc and spreading northeast along the prefrontal trough (ahead of synoptic surface front near KS/NE line. Convection wise- deep bulk shear is lack, and even effective shear is mostly below critical limits for well organized storms. The trend for effective shear appears increasing however and the surface based inhibition will still need to be overcome late this afternoon. All this points to more likely of a later than the models are showing or even less overall coverage. The good news is that the peak of hottest temperatures for the next week or more is right now, as a cooler airmass over the northern Plains influences western Kansas in the coming days. The cold front now near the NE/KS line will sag south Tonight and Wednesday. providing another focus for thunderstorms late in the day on Wednesday, with a much similar convective environment as Today. .LONG TERM...(Wednesday night through Tuesday) Issued at 244 PM CDT Tue Aug 10 2021 Overall a cooling period can be expected with high temperatures settling back into the mid 80s and low 90s for a general range over the next 7-10 days.In the short term, still very warm air will descend off the higher terrain as the surface boundary meanders over the central plains and strong mid level cyclonic jet stream flow remains entrenched over southern Canada and the Northern Great Plains/Great Lakes region. With time this will gradually retrograde the upper ridge back westward and much less hot but still summer like temperatures will be seen over western Kansas. With a weak northwest flow the setup my be one of possibility of diurnal MCS opportunity, best diagnosed on a day by day basis. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 632 PM CDT Tue Aug 10 2021 Widely scattered thunderstorms at 23z Tuesday near the Hays and Dodge City areas are expected weaken as they slowly away from both TAF sites over the next few hours. The gusty outflow winds will also decrease by 03z Wednesday. For the remainder of the night into Wednesday afternoon BUFR soundings indicating VFR conditions with a persistent southeast wind at 10 to 15 knots. && .PRELIMINARY POINT TEMPS/POPS... DDC 72 101 70 96 / 20 20 20 10 GCK 68 100 66 96 / 10 20 20 20 EHA 68 98 66 95 / 30 20 20 20 LBL 70 99 67 95 / 20 20 20 20 HYS 71 101 70 97 / 20 10 10 10 P28 76 101 73 98 / 10 10 20 10 && .DDC WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM CDT this evening for KSZ065-066-079>081- 088>090. && SHORT TERM...Russell LONG TERM...Russell AVIATION...Burgert
Hazardous weather outlook, Aug 10, 2:30 AM CDT, 16 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 230 AM CDT Tue Aug 10 2021 KSZ030-031-043>046-061>066-074>081-084>090-110730- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 230 AM CDT Tue Aug 10 2021 /130 AM MDT Tue Aug 10 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Isolated thunderstorms are expected Tuesday afternoon and evening. Coverage will be limited, but the strongest storms will be capable of outflow winds to near 60 mph and small hail. High end severe weather is not expected. Day 1 Hazards ------------- * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Lightning: Limited risk * Excessive heat: Significant risk .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Days 2-7 Discussion ------------------- Shower and thunderstorm coverage is expected to increase during the Friday through Sunday time frame. The primary convective risks during this time will be dangerous lightning and locally heavy rainfall. Days 2-7 Hazards ---------------- * Wednesday - Lightning: Limited risk - Excessive heat: Elevated risk * Thursday - Lightning: Limited risk - Excessive heat: Elevated risk * Friday - Lightning: Elevated risk * Saturday - Lightning: Elevated risk * Sunday - Lightning: Elevated risk * Monday No hazards. .SPOTTER INFORMATION STATEMENT... Limited spotter activation is possible Tuesday afternoon and evening. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc Turner
In the hours before
Special weather statement, Aug 10, 5:48 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Dodge City KS
548 PM CDT Tue Aug 10 2021
KSZ046-065-102315-
Rush KS-Pawnee KS-
548 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of northwestern Pawnee
and southwestern Rush Counties through 615 PM CDT...
At 548 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Nekoma, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rush Center and Nekoma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3825 9940 3833 9957 3856 9950 3848 9922
TIME...MOT...LOC 2248Z 205DEG 15KT 3835 9946
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
SPRINGERLocal storm report, Aug 10, 6:05 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
605 PM CDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM TSTM WND GST 3 ENE DODGE CITY 37.77N 99.97W
08/10/2021 M55 MPH FORD KS ASOS
ASOS STATION KDDC DODGE CITY REGIONAL
AIRPORT.
&&
RMLLocal storm report, Aug 10, 6:24 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
624 PM CDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL LA CROSSE 38.53N 99.31W
08/10/2021 E1.00 INCH RUSH KS LAW ENFORCEMENT
&&
MLGLocal storm report, Aug 10, 6:37 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
637 PM CDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 7 NNE FOWLER 37.48N 100.14W
08/10/2021 E1.25 INCH FORD KS PUBLIC
HAIL CAME DOWN FOR ABOUT 10 MINUTES.
&&
MLGLocal storm report, Aug 10, 6:43 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
643 PM CDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL 1 S LIEBENTHAL 38.64N 99.32W
08/10/2021 E1.75 INCH RUSH KS PUBLIC
SOCIAL MEDIA REPORT OF GOLF BALLS.
&&
RMLLocal storm report, Aug 10, 7:14 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
714 PM CDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM TSTM WND GST 7 NNE FOWLER 37.48N 100.14W
08/10/2021 E70 MPH MEADE KS PUBLIC
SOCIAL MEDIA REPORT OF 70 MPH WINDS AND
BROKEN TREES/LIMBS.
&&
RMLThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:14 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford, Meade | 46 min |
| Aug 11, 3:18 PM CDT | Special Weather Statement | DDC | Hamilton, Kearny, Lane, Scott, Trego | 3 hr |
| Aug 11, 4:57 PM CDT | Special Weather Statement | DDC | Ness | 33 min |
| Aug 11, 5:50 PM CDT | Special Weather Statement | DDC | Ness | 25 min |
| Aug 11, 6:07 PM CDT | Special Weather Statement | DDC | Rush | 23 min |
Nearby
Areal Flood Warnings in Kansas, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.